Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 54, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 15, 2017, 8:00 PM CDT for Benton County, Linn County, Iowa. It was in force for 60 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2017, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 15, 2017, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 8:07 PM CDT | HAIL 0.25 | Keystone, IA | |
| Apr 15, 8:13 PM CDT | HAIL 1 | 1 N Shellsburg, IA | REPORT AND PHOTO FROM TWITTER...TIME ESTIMATED FROM RADAR. |
| Apr 15, 8:16 PM CDT | HAIL 0.25 | N Shellsburg, IA | |
| Apr 15, 8:20 PM CDT | HAIL 0.25 | Palo, IA | REPORT VIA FACEBOOK. |
| Apr 15, 8:26 PM CDT | HAIL 0.25 | 2 Ssw Toddville, IA | |
| Apr 15, 8:29 PM CDT | HAIL 1 | W Belle Plaine, IA | |
| Apr 15, 8:40 PM CDT | HAIL 0.25 | N Marion, IA | |
| Apr 15, 8:40 PM CDT | HAIL 0.25 | Sse Robins, IA | |
| Apr 15, 8:43 PM CDT | HAIL 0.25 | 1 N Marion, IA | |
| Apr 15, 8:44 PM CDT | HAIL 0.25 | 2 Nne Cedar Rapids, IA | DELAYED REPORT. |
| Apr 15, 8:53 PM CDT | HAIL 1 | W Belle Plaine, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
517
WUUS53 KDVN 160100
SVRDVN
IAC011-113-160200-
/O.NEW.KDVN.SV.W.0054.170416T0100Z-170416T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
800 PM CDT SAT APR 15 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Benton County in east central Iowa...
Linn County in east central Iowa...
* Until 900 PM CDT
* At 759 PM CDT, a severe thunderstorm was located near Newhall, or 8
miles south of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine,
Center Point, Fairfax, Atkins, Central City, Springville, Palo,
Shellsburg, Newhall, Blairstown, Van Horne, Alburnett, Keystone,
Norway and Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0059Z 259DEG 26KT 4204 9201
HAIL...1.00IN
WIND...60MPH
$$
ERVIN10 follow-up statements
021
WWUS53 KDVN 160108
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
808 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
808 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 808 PM CDT, a severe thunderstorm was located near Newhall, or 7
miles southeast of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0108Z 256DEG 24KT 4206 9196
HAIL...1.00IN
WIND...60MPH
$$
ERVIN292
WWUS53 KDVN 160114
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
814 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
814 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 814 PM CDT, a severe thunderstorm was located over Shellsburg, or
8 miles southeast of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0114Z 253DEG 26KT 4209 9188
HAIL...1.00IN
WIND...60MPH
$$
ERVIN161
WWUS53 KDVN 160118
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
818 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
818 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 818 PM CDT, a severe thunderstorm was located over Palo, or 10
miles northwest of Cedar Rapids, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0118Z 259DEG 25KT 4206 9184
HAIL...1.00IN
WIND...60MPH
$$
ERVIN462
WWUS53 KDVN 160125
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
825 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
825 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 824 PM CDT, a severe thunderstorm was located over Toddville, or 7
miles northwest of Cedar Rapids, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0124Z 259DEG 27KT 4207 9174
HAIL...1.00IN
WIND...60MPH
$$
ERVIN691
WWUS53 KDVN 160130
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
830 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
830 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 830 PM CDT, a severe thunderstorm was located over Luzerne, or 10
miles northwest of Marengo, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0130Z 245DEG 30KT 4192 9218
HAIL...1.00IN
WIND...60MPH
$$
ERVIN265
WWUS53 KDVN 160137
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
837 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
837 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 836 PM CDT, a severe thunderstorm was located over Luzerne, or 10
miles northwest of Marengo, moving northeast at 35 mph. Other severe
thunderstorms are located over portions of Linn County, near
Alburnett through Marion.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0136Z 243DEG 29KT 4194 9215
HAIL...1.00IN
WIND...60MPH
$$
ERVIN335
WWUS53 KDVN 160141
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
841 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
841 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 840 PM CDT, a severe thunderstorm was located near Belle Plaine,
or 13 miles east of Toledo, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0140Z 260DEG 41KT 4196 9232
HAIL...1.00IN
WIND...60MPH
$$
ERVIN121
WWUS53 KDVN 160147
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
847 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
847 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 847 PM CDT, a severe thunderstorm was located over Keystone, or 14
miles northwest of Marengo, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0147Z 260DEG 41KT 4197 9221
HAIL...1.00IN
WIND...60MPH
$$
ERVIN116
WWUS53 KDVN 160152
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
852 PM CDT SAT APR 15 2017
IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
852 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...
At 851 PM CDT, a severe thunderstorm was located over Keystone, or 13
miles north of Marengo, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.
This includes Interstate 380 between mile markers 16 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0151Z 260DEG 41KT 4198 9215
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN213
WWUS53 KDVN 160159
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
859 PM CDT SAT APR 15 2017
IAC011-113-160208-
/O.EXP.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
859 PM CDT SAT APR 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR BENTON AND LINN COUNTIES WILL
EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
4186 9207 4186 9230
TIME...MOT...LOC 0158Z 259DEG 26KT 4199 9210
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:22 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 15, 6:22 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 622 PM CDT Sat Apr 15 2017 ...AVIATION UPDATE... .UPDATE... Issued at 448 PM CDT Sat Apr 15 2017 I have increased pops to likely much earlier in the period to account for the thunderstorms developing over the northwest 1/2 of the CWA. These storms by elevated nature, will primarily bring a small hail threat, and an isolated severe hail threat. ERVIN && .SYNOPSIS... Issued at 315 PM CDT Sat Apr 15 2017 Analysis at 2 45 PM CDT shows initial convection just starting to fire near Missouri River Valley in Western Iowa. Pressure falls and moisture pooling supports this to congeal and develop into a asymmetrical line next 3-4+ hours across western Iowa and NW Missouri and move across forecast area between 7 and 12 PM. Instabilities of 1500-2000 J/KG with surface dewpoints upper 50s to around 60F supports severe hail risk and bowing segments by evening with 60+ MPH winds. Upstream energy supports a near seasonal high pressure system to migrate into region Sunday into Monday with nice spring weather. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 315 PM CDT Sat Apr 15 2017 Short term forecast confidence assessment...fair or average with main issue locations and timing of convective elements across the region, mainly this evening with some severe in form of hail and damaging straight line winds. Tonight...have likely POPS with timing from metwatch and genesis of storms still TBD with current trend suggesting risk of strong to severe storms passing between 7 and 12 PM. Local tools suggest hail up to the size of ping pong balls or 1.5 inches may occur until early evening and then lower to inch or less as bowing segments of a line take over by mid evening. Local techniques also support instability and momentum transfer with bowing segments to support areas of 50 to 60 MPH with isolated 70 MPH possibly until late evening. Rainfall totals most locations should tend to be mostly below a half inch with areas of .75 to 1+ inches where strongest cells develop with low chance of training of storms suggested. Clearing late with cooler air support mins near 50F far NW with near 60F far SE sections. Sunday...High pressure to bring fair skies and nice April weather with highs upper 60s to lower 70s and low humidity. Northwest winds of 10 to 15+ MPH to result in near ideal conditions for outside activities. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 315 PM CDT Sat Apr 15 2017 An active weather regime will once again set up over the area from mid to late week. A couple of shortwaves in nearly zonal flow will move across the region Monday night through Thursday. The first impulse will drive a cold front through the region Tuesday and Tuesday night. This system will have to be watched for severe potential with the boundary moving through the DVN CWA during the afternoon and evening. Moisture return ahead of the front may be questionable with surface ridge in place over the south central/southeast u.s. The cold front will stall just to the south of Iowa/nrn IL Wednesday, then another s/w will moving out of the Rockies will track east through the plains. This feature will send a surface wave along the boundary through Ia Wednesday night spreading more showers and storms through the region. Models suggest a brief break in the action late Thursday then bring more showers and isolated storms into the region a ahead of a major trof through Friday. Most model solutions are keeping the mid/upper Mississippi Valley on the cool side of this system which should limit thunderstorm coverage. temperatures through most of the period will be typical for mid April. Although if the late week system tracks to the south, clouds/rain and easterly surface flow will keep temperatures below normal. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) ISSUED AT 620 PM CDT Sat Apr 15 2017 A cold front will bring widespread thunderstorms to eastern Iowa and northwest Illinois through around midnight, followed by VFR conditions behind the front. Storms will bring temporary IFR visibility, small hail, and gusty winds. A line of storms along the front may bring near 50KT winds as it moves through mid evening. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...Nichols SHORT TERM...Nichols LONG TERM...DLF AVIATION...ERVIN
Hazardous weather outlook, Apr 15, 12:11 PM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1211 PM CDT Sat Apr 15 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161715- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1211 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are expected this afternoon and tonight with the most likely time period from 4 PM to midnight. The main threats are large hail up to the size of 1.5 inches or the size of ping pong balls initially, then hail and strong winds up to 60 to 70 MPH this evening. An isolated, brief tornado is possible, but atmospheric conditions are marginal for this to occur. The Storm Prediction Center has a slight risk of severe storms for the area. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms are expected at times from Tuesday into Thursday. However, it is too early to determine the potential for severe weather and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected late this afternoon and evening. Any reports of hail and damaging winds would be appreciated. Nichols
In the hours before
Local storm report, Apr 15, 7:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
725 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 3 NNE DYSART 42.21N 92.30W
04/15/2017 M0.25 INCH BENTON IA TRAINED SPOTTER
&&
PETERSLocal storm report, Apr 15, 7:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL S MILLERSBURG 41.57N 92.16W
04/15/2017 E0.25 INCH IOWA IA EMERGENCY MNGR
&&
GROSSLocal storm report, Apr 15, 7:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 4 N MARENGO 41.85N 92.07W
04/15/2017 M0.25 INCH IOWA IA TRAINED SPOTTER
&&
PETERSLocal storm report, Apr 15, 7:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL KESWICK 41.46N 92.24W
04/15/2017 M1.75 INCH KEOKUK IA BROADCAST MEDIA
RELAYED FROM KCRG, TIME ESTIMATED
&&
PETERSLocal storm report, Apr 15, 7:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
749 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL SW CEDAR RAPIDS 41.97N 91.67W
04/15/2017 M0.25 INCH LINN IA PUBLIC
&&
PETERSLocal storm report, Apr 15, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 5 S URBANA 42.15N 91.88W
04/15/2017 M1.00 INCH BENTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:03 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 43 min |
| Apr 15, 7:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 61 min |
| Apr 15, 7:56 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Delaware, Linn | 49 min |
| Apr 15, 8:49 PM CDT | River Flood Watch | DVN | Iowa, Johnson | 6 days |
| Apr 15, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Jones | 43 min |
| Apr 15, 10:31 PM CDT | Flash Flood Warning | DVN | Linn | 3 hr |
| Apr 15, 11:01 PM CDT | Flash Flood Warning | DVN | Jones | 3 hr |
| Apr 15, 11:53 PM CDT | Special Weather Statement | DVN | Clinton, Scott | 112 min |
| Apr 16, 8:03 AM CDT | River Flood Warning | DVN | Clinton, Scott | 5 days |
| Apr 16, 9:59 AM CDT | River Flood Watch | DVN | Louisa | 5 days |
| Apr 16, 9:59 AM CDT | River Flood Watch | DVN | Cedar, Louisa, Muscatine | 4 days |
| Apr 16, 10:01 AM CDT | River Flood Warning | DVN | Iowa | 7 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.